Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 65, NWS Cheyenne, WY

July 15, 2000Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 15, 2000, 7:43 PM MDT for Cheyenne County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 15, 2000, 7:43 PM MDT (01:43 UTC)
Expired
Jul 15, 2000, 8:30 PM MDT
In force
47 min
Issued by
NWS Cheyenne, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cheyenne County, NE

What was reported inside it

TimeReportWhereRemark
Jul 15, 8:00 PM MDTHail 0.75Lodgepole, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3525 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 160145
SVRCYS
NEC033-160230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
743 PM MDT SAT JUL 15 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 830 PM MDT

* AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 9 MILES NORTH OF LODGEPOLE...OR ABOUT 17     
  MILES NORTHEAST OF SIDNEY...DRIFTING EAST AT 5 MPH.  

THIS STORM WILL LIKELY PRODUCE VERY HEAVY RAIN OF 1 TO 2 INCHES 
ALSO...CAUSING DITCHES TO FILL AND SMALL CREEKS AND STREAMS TO RISE. 

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVER[E WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4142 10294 4113 10284 4111 10262 4143 10264

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:55 PM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 15, 2:55 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MDT SAT JUL 15 2000

ANTICYCLNC CIRCULATN EVIDENT ON 88D REFLECTVTY WITH SHWRS OVR CARBON
CNTY MOVG TWD NE AND STRMS DVLPG ALG CO FNT RNG MOVG TWD W. LUCKILY
STGST STRMS STAYG S WY/CO LN IN AREA OF MSTR CNVRGNC. AMS HAS BCM
QUITE UNSTABL OVR CNTRL/SRN PANHANDL BUT AXIS MSTR SFC DIVRGNC
ORIENTD NW/SE THRU AREA WITHOUT ANY DYNAMICS ALF TO AID STRM DVLPMT.
ALL MDLS HV DECENT QPF OVR CWA LT TNGT THRU MON BUT UPR DYNAMICS WL
BE WK OR NON-EXISTENT. COOLR PAC AIR...CURRENTLY IN NRN WY...SPRDG
ACRS CWA TNGT WL BE ENHANCED BY CANADIAN CDFNT THRU NW HLF MT ATTM.
ETA DVLPS WK 5H LO NR AKO AT 42HRS...THEN DRIFTS IT INTO SW NEB FOR
MON MRNG. ALTHO FLO WL BE VRY WK WITH FTR...DEPTH AND DIRECTN OF FLO
COULD AID DVLPMT ALG MOUNTAINOUS PARTS CWA. WL ONLY BE UNSTBL ENUF
FOR TSTMS...MNLY ALG/W LAR MTN RNG. TSTMS WL BE MR COMMON MON AFTN
AS SFC LO MOVS INTO S-CNTRL WY AND 7H WRM AIR ADVCTN STRENGTHNS
SGFNTLY. ETA HAS WKNG WV FM N-CNTRL WY THRU NEB PANHANDL AT 60HRS.

.EXTENDED DISCUSSION...
UPR RIDGE GETS FLATTENED A BIT PRIOR TO THE EXTENDED PERIOD...BUT
STARTS REBUILDING OVER WY ON TUESDAY. THE RESULT WILL BE TEMPERATURES
BACK IN THE 80S AND 90S MOST PLACES THROUGH THE PERIOD AWAY FROM THE
MOUNTAINS.  WILL KEEP A CHANCE OF THUNDERSTORMS LATE EACH DAY...
THOUGH A SOMEWHAT BETTER CHANCE LATE IN THE WEEK AS AN UPPER TROF
SCOOTS ACROSS SiOUTHERN CANADA AND PUSHES A WEAK BOUNDARY SOUTH INTO
WY.

.CYS...
WY...NONE.
NE...NONE.

COX/BANN

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.